Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hailey

Question about Minocycline???

Recommended Posts

So i have been taking this drug for about 5-6 months now (cant remember how long, but its been a while) Anyways, i have been clear for the last three months...its amazing! I used to take it twice a day, and then the last two months I have only been taking it once a day because it was bothering my stomach. When I went from taking it twice a day to once a day i didnt have any reaction. I am thinking it might be safe to stop taking it, but I am afraid I might break out. Sometimes I forget to take it a day or two and nothing happens, but I am still afraid. What do you think?

For those on Minocycline, how did you stop taking it, or did you not?

Link to comment
Share on other sites

I stopped tetracyline and also doxycyline. I did start having breakouts after going off them. Its hard to say if you will or not. If you happened to outgrow your acne tendencies during the time you were on the antibiotics, you might luck out and stay clear. However, if you are still acne prone, the acne is likely to come back after you stop the antibiotics.

You might consider adding topical acne treatments to prevent future breakouts. Are you using any other acne treatments now?

Link to comment
Share on other sites

Well I am doing Dans Regimen, but besides that no. Perhaps I could try taking it every other day to see if that has an effect? :think:

Link to comment
Share on other sites

Okay so its been about five days since I have taken minocycline...and so far *knock on wood* still clear! I wonder how long it takes to know if this clear state will last. hmmm :think:

Link to comment
Share on other sites

I had mild acne about 2 years ago and my doctor gave me minocycline

It cleared my face within 2 months, but i stayed on it for about 6 months regardless...when i got off the minocycline, i was clear for about another 6 months, then i broke out like crazy for whatever reason, but this time it was not mild, it was very severe, and to this day im still battling my severe acne...tried to go back on mino but it didnt work

but umm yeah

Link to comment
Share on other sites

I had mild acne about 2 years ago and my doctor gave me minocycline

It cleared my face within 2 months, but i stayed on it for about 6 months regardless...when i got off the minocycline, i was clear for about another 6 months, then i broke out like crazy for whatever reason, but this time it was not mild, it was very severe, and to this day im still battling my severe acne...tried to go back on mino but it didnt work

but umm yeah

Link to comment
Share on other sites

I've been on mino for over 2 yrs now, and there was a period where i stopped taking it for a while, and slowly the acne started coming back on my shoulders and cheeks. I went back on after seeing my doc. Currently switching over to Diane 35 however, mainly because if im going to go on birth control, might as well get acne treatment out of it as well.

Hopefully all goes smoothly for you with coming off the mino :)

Link to comment
Share on other sites

Okay so all these post freaked me out...and I went back on it... I guess I really should talk to my doctor about an alternative before going off completely...

Link to comment
Share on other sites

I learned something new from my doctor today. She recommends an antibiotic taper so that one doesn't experience a 'bloom' of acne after stopping an antibiotic for acne, particularly when one has been on it long term.

Link to comment
Share on other sites

I learned something new from my doctor today. She recommends an antibiotic taper so that one doesn't experience a 'bloom' of acne after stopping an antibiotic for acne, particularly when one has been on it long term.
Link to comment
Share on other sites

If you're paying to see a dermatologist and plan on taking his/her advice, then you should really consult with them before you decide to just stopping their prescribed drugs. I'm willing to bet that if you did, they would have told you it's not a good idea to suddenly stop an antibiotic for acne and that you should wean (or "taper") yourself off of it. They may also have adjusted your topicals to help resist any breakouts that may result.

Who knows? I'm certainly a not a dermatologist, and I definitely don't know anything about your individual case. That's why it's always a good idea to ask the one you're paying big bucks for.

Link to comment
Share on other sites

If you're paying to see a dermatologist and plan on taking his/her advice, then you should really consult with them before you decide to just stopping their prescribed drugs. I'm willing to bet that if you did, they would have told you it's not a good idea to suddenly stop an antibiotic for acne and that you should wean (or "taper") yourself off of it. They may also have adjusted your topicals to help resist any breakouts that may result.

Who knows? I'm certainly a not a dermatologist, and I definitely don't know anything about your individual case. That's why it's always a good idea to ask the one you're paying big bucks for.

Link to comment
Share on other sites

Sounds like you did the right thing then.

I was speaking more in general terms, and I definitely didn't mean for it to sound insulting in any way, especially not towards you directly. I'm sorry if it came off that way.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×